Hepatotoxicity associated with statins


Creative Commons License

KARAHALİL B. , Hare E., Koc G., Uslu I., Senturk K., Ozkan Y.

ARHIV ZA HIGIJENU RADA I TOKSIKOLOGIJU-ARCHIVES OF INDUSTRIAL HYGIENE AND TOXICOLOGY, cilt.68, ss.254-260, 2017 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 68 Konu: 4
  • Basım Tarihi: 2017
  • Doi Numarası: 10.1515/aiht-2017-68-2994
  • Dergi Adı: ARHIV ZA HIGIJENU RADA I TOKSIKOLOGIJU-ARCHIVES OF INDUSTRIAL HYGIENE AND TOXICOLOGY
  • Sayfa Sayıları: ss.254-260

Özet

Treatment with statins is known all over the world. They are generally considered safe at therapeutic doses. Nevertheless, clinical trials are not enough to assess their scarce adverse effects such as idiosyncratic drug induced liver injury (DILI). Due to some conditions, such as concomitant usage (drug-drug interaction using an identical metabolising enzyme) and genetic polymorphisms, there is an increasing concern about their safety. Hepatotoxicity and rhabdomyolysis have begun to appear in published studies. Most of investigations have focused on both these adverse effects and mechanisms of drug induced toxicity. The present review has attempted to compile almost all of the existing studies on the hepatotoxicity of statins but not rhabdomyolysis. The aim of our study is to provide an overview of the studies on the statin-associated hepatotoxicity and to discuss the published studies. The researchers are of the opinion that the research on this topic is incomplete but extremely necessary.